Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 174, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 22, 2008, 7:53 PM EDT for 4 counties in Massachusetts. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2008, 7:53 PM EDT (23:53 UTC)
- Expired
- Jul 22, 2008, 8:32 PM EDT
- In force
- 39 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 222353 SVRBOX MAC011-013-015-027-230045- /O.NEW.KBOX.SV.W.0174.080722T2353Z-080723T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 753 PM EDT TUE JUL 22 2008 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... EXTREME SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS... EASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS... SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS... * UNTIL 845 PM EDT * AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MONSON...OR 14 MILES EAST OF SPRINGFIELD...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRIMFIELD BY 800 PM EDT... HOLLAND BY 805 PM EDT... STURBRIDGE AND BROOKFIELD BY 820 PM EDT... SOUTHBRIDGE BY 825 PM EDT... EAST BROOKFIELD BY 830 PM EDT... CHARLTON BY 835 PM EDT... LAT...LON 4244 7195 4205 7192 4204 7244 4234 7238 TIME...MOT...LOC 2353Z 257DEG 17KT 4212 7225 $$ FRANK
2 follow-up statements
000 WWUS51 KBOX 230013 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 813 PM EDT TUE JUL 22 2008 MAC011-230023- /O.CAN.KBOX.SV.W.0174.000000T0000Z-080723T0045Z/ FRANKLIN MA- 813 PM EDT TUE JUL 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN FRANKLIN COUNTY IS CANCELLED... LAT...LON 4205 7227 4237 7224 4244 7195 4205 7192 TIME...MOT...LOC 0013Z 257DEG 17KT 4214 7213 $$ MAC013-015-027-230045- /O.CON.KBOX.SV.W.0174.000000T0000Z-080723T0045Z/ WORCESTER MA-HAMPSHIRE MA-HAMPDEN MA- 813 PM EDT TUE JUL 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR EAST CENTRAL HAMPDEN...EXTREME SOUTHEASTERN HAMPSHIRE AND WESTERN WORCESTER COUNTIES... AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRIMFIELD...OR 20 MILES SOUTHWEST OF WORCESTER...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... STURBRIDGE AND BROOKFIELD BY 820 PM EDT... SOUTHBRIDGE AND 8 MILES SOUTH OF NORTH BROOKFIELD BY 825 PM EDT... EAST BROOKFIELD BY 830 PM EDT... CHARLTON BY 835 PM EDT... SPENCER BY 840 PM EDT... LAT...LON 4205 7227 4237 7224 4244 7195 4205 7192 TIME...MOT...LOC 0013Z 257DEG 17KT 4214 7213 $$ FRANK
000 WWUS51 KBOX 230032 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 832 PM EDT TUE JUL 22 2008 MAC013-015-027-230040- /O.CAN.KBOX.SV.W.0174.000000T0000Z-080723T0045Z/ WORCESTER MA-HAMPSHIRE MA-HAMPDEN MA- 830 PM EDT TUE JUL 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAMPDEN...EXTREME SOUTHEASTERN HAMPSHIRE AND WESTERN WORCESTER COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER...TORRENTIAL RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE STILL EXPECTED FROM THIS STORM. LAT...LON 4205 7227 4237 7224 4244 7195 4205 7192 TIME...MOT...LOC 0030Z 257DEG 17KT 4216 7202 $$ FRANK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:15 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 22, 6:15 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
615 PM EDT TUE JUL 22 2008
.SYNOPSIS...
VERY WARM AND HUMID SUMMER CONDITIONS WILL CONTINUE THROUGH THE
REMAINDER OF THE WEEK. SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT
AND WED WILL BECOME MORE NUMEROUS BY WED NIGHT AS A FRONT SLOWLY
APPROACHES. BY THU...HEAVY RAIN AND FLOODING WILL BE POSSIBLE...
SLOWLY ENDING DURING FRI. ANOTHER FRONT WILL APPROACH FROM THE
WEST THIS WEEKEND WITH MORE SHOWERS AND THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SBCAPES NEAR 1000 J/KG AND MLCAPES AROUND 500 J/KG HAVE DEVELOPED
OVER W MA AND NW CT AT 4 PM. THERE ARE A FEW STRONG TO SEVERE
STORMS IN EASTERN NY WITH WEAKER ACTIVITY SPILLING INTO THE
BERKSHIRES. 0-6KM SHEAR NEAR 50 KTS INTO OUR W ZONES WHICH IS
IMPRESSIVE BUT INSTABILITY IS LACKING FOR A ORGANIZED SEVERE WEATHER
EVENT. THERE IS STILL A CHANCE OF AN ISOLD SEVERE STORM THROUGH
EARLY EVENING GIVEN STRONG SHEAR...BUT THIS SHOULD BE CONFINED WEST
OF CT VALLEY. IT SHOULD BE MAINLY DRY INTO THE EVENING ACROSS
EASTERN MA AND RI.
AREA OF SHOWERS AND SCT TSTMS MAY SPILL INTO OUR W ZONES
TONIGHT...THEN FOCUS LATE TONIGHT MAY ACTUALLY SHIFT TO THE SOUTH
COAST AS WARM FRONT LIFTS NORTHWARD INTO THE REGION. GFS SHOWING
DECENT SIGNAL FOR CONVECTION LATE TONIGHT NEAR THE SOUTH COAST WITH
SWI -2...LI -2 TO -4...TT APPROACHING 50 AND LOW LEVEL THETA-E RIDGE
ALONG WITH DECENT MID LEVEL OMEGA. POPS WERE INCREASED TO LIKELY
LATE TONIGHT ALONG THE SOUTH COAST WITH LIKELY POPS ALSO ACROSS OUR
W ZONES.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AMPLIFYING UPPER TROF ACROSS GREAT LAKES WILL RESULT IN A SLOW
MOVING COLD FRONT MOVING EASTWARD THROUGH NEW YORK STATE WED AND WED
NIGHT. GFS APPEARED TO BE A BIT FAST MOVING FRONT INTO WESTERN MA
LATE WED NIGHT. WITH AMPLIFYING TROF TO THE WEST PREFER A SLOWER
SOLUTION MORE IN LINE WITH THE SREF WHICH IS A NICE BLEND BETWEEN
THE FASTER GFS AND SLOWER NAM. THIS BRINGS THE FRONT TO THE HUDSON
VALLEY OR EXTREME WESTERN NEW ENG LATE WED NIGHT.
WITH AN AMPLIFIED PATTERN...THE AXIS OF HEAVIEST RAINFALL IS USUALLY
CONFINED CLOSE TO THE SFC BOUNDARY. THIS SUGGESTS THE HEAVIEST
RAINFALL THROUGH WED NIGHT WILL REMAIN WEST OF SNE WHICH IS ALSO
SUPPORTED BY RIGHT ENTRANCE REGION OF UPPER JET TO THE WEST.
HOWEVER...THIS DOES NOT MEAN THERE WONT BE ANY HEAVY RAIN THROUGH
WED NIGHT AS INCREASING PWATS...INSTABILITY AND INCREASING SOUTHERLY
LLJ WILL LIKELY RESULT IN HEAVIER SHOWERS/TSTMS SPILLING INTO THE
REGION. THE MAIN FOCUS FOR ANY HEAVY RAIN WILL BE ACROSS W ZONES.
WED...HIGHEST POPS FOR SHOWERS/TSTMS CONFINED TO THE INTERIOR WEST
OF MHT-IJD NEAR LOW LEVEL THETA-E RIDGE. CROSS SECTIONS SUGGEST
THERE WILL BE LOTS OF LOW CLOUDS AROUND DURING WED COMBINED WITH LOW
LEVEL S/SE FLOW WILL LIMIT INSTABILITY. SO DESPITE DECENT
SHEAR...SEVERE THREAT APPEARS MARGINAL AT THIS TIME WITH BEST THREAT
ACROSS W ZONES IF WE CAN BREAK OUT INTO SOME SUNSHINE. WITH CLOUD
COVER AND SOUTHERLY FLOW...WE HAVE MAX TEMPS 75-80 ACROSS THE REGION
WITH LOWER 80S CT VALLEY. VERY HUMID AIRMASS WITH DEWPOINTS IN THE
LOWER 70S.
WED BEACH FCST...WE HAVE MODERATE RISK OF RIPS FROM LEFTOVER
SOUTHERLY SWELL WHICH WILL BE DECREASING.
WED NIGHT...HIGHEST POPS /CATEGORICAL/ CONFINED TO W ZONES CLOSEST
TO APPROACHING FRONT BUT WE HAVE LIKELY TO EAST COASTAL MA.
INCREASING SOUTHERLY LOW LEVEL JET AND HIGH PWATS WILL LIKELY BRING
SOME HEAVIER RAINFALL TO SNE...WITH MAIN FOCUS WEST OF CT VALLEY.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
MEDIUM RANGE MODELS SHOWING PRETTY GOOD CONTINUITY THIS AFTERNOON
WITH THE EVOLUTION OF THE ANOMALOUS AMPLIFIED UPPER LEVEL PATTERN
THAT PUTS THE EASTERN SEABOARD INTO A LONG WAVE TROUGH INTO NEXT
WEEK WITH BLOCKING HIGH PRES OVER THE WESTERN AND CENTRAL ATLC. ONE
MODEL THAT APPEARS TO BE A BIT FAST WITH THE SURFACE FEATURES IS THE
12Z OP GFS RUN...WHICH SEEMS ODD CONSIDERING THE DEEPENING UPPER
TROUGH. LEANED TOWARD A BLEND OF THE 00Z EC/EC ENSEMBLES AND GFS
ENSEMBLE MEAN...WHICH ALL APPEAR TO SLOW SYSTEMS DOWN INTO THIS
WEEKEND AS WOULD BE EXPECTED IN A HIGHLY AMPLIFIED PATTERN. BEYOND
THAT...LESS CONFIDENCE WITH THE MODELS TRYING TO PUSH THE UPPER LOW
INTO QUEBEC THEN TRYING TO MOVE SURFACE SYSTEMS ALONG A BIT MORE
QUICKLY.
STRONG TROPICAL CONNECTION CONTINUES EARLY IN THE PERIOD...SO COULD
SEE MORE HEAVY RAINFALL THROUGH LATE WEEK AND POSSIBLY INTO THE
WEEKEND. MODELS THEN TRY TO PUSH THE CUTOFF LOW OUT OF THE GREAT
LAKES INTO QUEBEC...BUT THAT WILL STILL KEEP THE REGION IN AN
UNSETTLED PATTERN THROUGH THE REMAINDER OF THE LONG TERM PERIOD.
THURSDAY...STILL SOME QUESTIONS AS TO THE AMPLITUDE OF THE DIGGING
UPPER LEVEL TROUGH TO OUR WEST...AND HENCE THE TIMING OF THE PRECIP
INTO THE REGION. HOWEVER...SEVERAL MEMBERS OF THE MODELS AS WELL AS
THE ENSEMBLES BRING THE HEAVY AXIS OF PRECIP SLOWLY ACROSS THE
REGION DURING THIS TIMEFRAME. HIGH PW/S ALONG INCREASING LOW LEVEL
MOISTURE CONVERGENCE AND A INCREASING LOW LEVEL SOUTH JET WILL CAUSE
HEAVY RAIN TO PUSH INTO CENTRAL AND WESTERN AREAS DURING THE
AFTERNOON AHEAD OF THE SLOWLY APPROACHING COLD FRONT.
EXPECT HEAVY RAINFALL TO CAUSE URBAN AND POOR DRAINAGE FLOODING.
COULD ALSO SEE PROBLEMS ALONG THE FAST RISING SMALLER RIVERS AND
STREAMS. WILL BE MONITORING THIS ASPECT VERY CLOSELY.
THURSDAY NIGHT...AS THE FRONT SLOWLY PUSHES EASTWARD ACROSS THE
REGION...HEAVY PRECIP AXIS WILL SHIFT E. CURRENT TIMING ON THE
FORECAST SUGGESTS THAT THE PRECIP WILL END OVER WESTERN AREAS AFTER
MIDNIGHT...THEN WILL DIMINISH TO SCATTERED SHOWERS AND/OR TSTMS OVER
THE E.
FRIDAY...WITH THE BLOCKING HIGH TO THE E...ALONG WITH THE CUTOFF
UPPER LOW OVER QUEBEC...WILL STILL SEE UNSETTLED WEATHER ACROSS THE
REGION. LOOKS LIKE THE FRONT WILL STILL BE CLOSE ENOUGH TO THE COAST
TO KEEP AT LEAST CHANCE POPS GOING ALONG THE E COAST FOR MOST OF THE
DAY...WITH SLIGHT CHANCE POPS MAINLY IN THE AFTERNOON ACROSS INLAND
AREAS FOR THE AFTERNOON. THE FRONT SHOULD PUSH FURTHER E OFF THE
COAST TO DROP THE CHANCE OF SHOWERS ALONG THE COAST LATER IN THE
DAY.
SATURDAY AND SUNDAY...NEXT COLD FRONT SLOWLY APPROACHES FROM THE
WEST...THOUGH TIMING IS STILL IN QUESTION. LATEST 12Z ECMWF IS
TRYING TO SLOW THIS FRONT DOWN EVEN FURTHER. HAVE KEPT CHANCE OF
SHOWERS AND THUNDERSTORMS GOING THROUGH THIS ENTIRE PERIOD.
MONDAY...COLD FRONT SLOWLY PASSES E OF THE REGION BY EARLY MONDAY AT
THIS POINT...BUT COULD STALL JUST OFF THE COAST KEEPING CHANCE POPS
GOING FOR COASTAL AREAS.
TUESDAY...AT THIS POINT...KEPT CHANCE POPS MAINLY NEAR AND S OF THE
MASS PIKE...SLOWLY PUSHING S. NOT A LOT OF CONFIDENCE WITH THIS
PORTION OF THE FORECAST DUE TO THE POSITIONING OF THE STALLING FRONT
TO OUR S.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
TONIGHT...
MARGINAL MVFR/VFR CEILINGS WERE OBSERVED ACROSS SOUTHERN NEW ENGLAND
AT MID AFTERNOON. CONDITIONS THOUGH ARE EXPECTED TO DETERIORATE TO
IFR/LIFR CONDITIONS FROM SOUTH TO NORTH OVERNIGHT IN LOW CLOUDS AND
FOG PATCHES. THIS WILL BE IN RESPONSE TO INCREASING LOW LEVEL
MOISTURE. IN ADDITION...SCATTERED SHOWERS AND A FEW EMBEDDED
THUNDERSTORMS WILL BECOME MORE NUMEROUS OVERNIGHT.
WEDNESDAY...
LOW CLOUDS WILL PROBABLY HANG TOUGH FOR MUCH OF THE DAY WITH A
MOIST SOUTHERLY FLOW. IFR CONDITIONS COULD IMPROVE TO MVFR
CONDITIONS AT TIMES DURING THE AFTERNOON. THERE ALSO SHOULD BE
SCATTERED LOCALLY HEAVY RAIN SHOWERS AND FEW EMBEDDED
THUNDERSTORMS...PARTICULARLY ACROSS THE INTERIOR.
WED NIGHT...MVFR-IFR CONDITIONS FOR ALL TAF LOCATIONS.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THU...MVFR-IFR ALL TERMINALS. SHRA/TSRA EXPECTED...ESPECIALLY
INTERIOR TERMINALS.
THU NIGHT...MVFR-IFR CONDITIONS GRADUALLY IMPROVING TO VFR OVER
WESTERN AREAS.
FRI...MVFR-IFR CONDITIONS E AREAS. VFR WITH BRIEF MVFR CONDITIONS
ACROSS THE INTERIOR.
SAT...VFR TO START...THEN MVFR CONDITIONS IN SCT SHRA/TSRA.
SUN...CONTINUED MVFR WITH SPOTTY IFR CONDITIONS IN SCT SHRA/TSRA.
&&
.MARINE...
SOUTHERLY SWELL STARTING TO SUBSIDE BUT STILL 5-6 FT AT BUOYS S AND
E OF ACK. WAVEWATCH KEEPS SEAS ABOVE 5 FT OVER OUTER SOUTHERN
WATERS SO SCA FOR HAZARDOUS SEAS WILL CONTINUE THROUGH WED.
WINDS THROUGH WED WILL REMAIN BELOW SCA LEVELS. DURING WED NIGHT...
APPROACHING SOUTHERLY LOW LEVEL JET WILL RESULT IN INCREASING WINDS
WITH GUSTS TO 25 KTS POSSIBLE. WE UNDERCUT WAVEWATCH WHICH IS
OVERESTIMATING SEAS IN SOUTHERLY FLOW...BUT SEAS STILL EXPECTED TO
BUILD TO 7-8 FEET OVER SOUTHERN WATERS.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY THROUGH FRIDAY...EXPECT SCA EXPECTED WITH BUILDING S SWELL
AND WIND GUSTS TO 25 KT WITH STRONG LOW LEVEL S JET. SEAS MAY BUILD
UP TO 10 FT ON THE SOUTHERN OUTER WATERS DURING THURSDAY...THEN WILL
SUBSIDE THU NIGHT AND FRI. SEAS MAY BUILD TO 5 FT AGAIN AHEAD OF
NEXT FRONT.
SATURDAY...WINDS WILL REMAIN BELOW SMALL CRAFT CRITERIA. SEAS AROUND
5-6 FT ON THE SOUTHERN WATERS WITH CONTINUED S SWELL.
SUNDAY...S-SW WINDS WILL REMAIN BELOW 25 KTS...BUT SEAS REACH UP TO
8 FT...THOUGH WAVEWATCH MODEL MAY BE A BIT OVERDONE.
&&
.HYDROLOGY...
QPF AMOUNTS ON ORDER OF 1 TO 2.5 INCHES STILL IN OUR FORECAST.
HIGHEST AMOUNTS CURRENTLY FORECASTED FOR A GOOD CHUNK OF OUR
FORECAST AREA...WITH AXIS FROM EASTERN CT AND W RI THROUGH CENTRAL
MA TO S CENTRAL NH. AT THIS POINT...EXPECT HEAVIEST RAINFALL TO
OCCUR FROM AFTER MIDNIGHT THURSDAY INTO EARLY FRIDAY...THOUGH TIMING
IS STILL IN QUESTION.
WILL NEED TO MONITOR THIS VERY CLOSELY AS SOME LOCATIONS MAY EXCEED
SHORT TERM FLASH FLOOD GUIDANCE WITH POSSIBLE FLOODING.
RAINFALL THE PAST WEEK OR SO HAS BEEN WELL ABOVE NORMAL IN THE
BOSTON METRO AREA NORTHWARD INTO PARTS OF S NH. ESSEX COUNTY AS WELL
AS MIDDLESEX COUNTY MASSACHUSETTS AND HILLSBOROUGH COUNTY NH ARE
MOST VULNERABLE DUE TO THE PRIMING OF THE PAST WEEK /ANTECEDENT
CONDS/ AND EXPECTED ADDITIONAL RAINFALL. THESE AREAS WILL HAVE BEST
SHOT OF ANY FLOODING THAT MAY OCCUR OVER THE NEXT FEW DAYS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MAZ023-024.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT THIS
AFTERNOON FOR ANZ235-237.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT
WEDNESDAY FOR ANZ254-255.
&&
SYNOPSIS...KJC/EVT
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...EVT
AVIATION...FRANK/EVT
MARINE...KJC/EVT
HYDROLOGY...EVTHazardous weather outlook, Jul 22, 5:22 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 522 PM EDT TUE JUL 22 2008 CTZ002>004-MAZ002>022-026-NHZ011-012-015-RIZ001>008-232130- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 522 PM EDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING ACROSS WESTERN NEW ENGLAND. ONE OR TWO STORMS MAY PRODUCE STRONG WIND AND LOCALIZED HEAVY RAINFALL ACROSS THE FAR WEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A MODERATE RISK OF RIP CURRENTS ALONG THE SOUTH COASTS OF MASSACHUSETTS AND RHODE ISLAND ON WEDNESDAY. WITH STRONGER SOUTH WINDS ON THURSDAY...THERE COULD BE A HIGH RISK OF RIP CURRENTS AS WELL AS HIGH SURF ALONG THE SOUTH COASTS. SHOWERS AND SCATTERED THUNDERSTORMS WILL BECOME WIDESPREAD LATER WEDNESDAY AND CONTINUING INTO THURSDAY. HEAVY RAINFALL IS LIKELY...AND WILL RESULT IN SOME URBAN AND POOR DRAINAGE FLOODING. SMALLER STREAMS WILL LIKELY EXHIBIT SOME SHARP RISES AND WILL NEED TO BE MONITORED CLOSELY. THERE WILL BE A LOW RISK OF SEVERE THUNDERSTORMS OVER WESTERN NEW ENGLAND WEDNESDAY AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATE SAT AND MAY CONTINUE THROUGH EARLY MON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND THURSDAY. ANZ230>237-250-254-255-232130- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 522 PM EDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT HIGH SEAS FROM DEPARTING TROPICAL STORM CRISTOBAL WILL SUBSIDE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH SOUTH SWELLS WILL DEVELOP AGAIN DUE TO AN INCREASING SOUTH TO SOUTHEAST WIND FLOW DURING WEDNESDAY NIGHT AND CONTINUE ON THURSDAY. SEAS WILL SLOWLY SUBSIDE THEREAFTER. SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE WEDNESDAY AND LAST THROUGH THURSDAY. MORE SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE SAT THROUGH EARLY MON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ023-024-232130- DUKES MA-NANTUCKET MA- 522 PM EDT TUE JUL 22 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A MODERATE RISK OF RIP CURRENTS ALONG THE SOUTH COASTS OF THE ISLANDS ON WEDNESDAY. WITH STRONGER SOUTH WINDS ON THURSDAY... THERE COULD BE A HIGH RISK OF RIP CURRENTS AS WELL AS HIGH SURF. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD WEDNESDAY NIGHT AND CONTINUE INTO THURSDAY NIGHT. HEAVY RAIN IS LIKELY WITH THESE STORMS. MORE SHOWERS AND SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE SAT THROUGH EARLY MON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 22, 6:02 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 602 PM EDT TUE JUL 22 2008 CTZ002-MAZ009>011-222245- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-WESTERN HAMPDEN MA- 602 PM EDT TUE JUL 22 2008 AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH 2 MILES SOUTHEAST OF TOLLAND...OR ABOUT 17 MILES NORTHEAST OF TORRINGTON...MOVING NORTHEAST AT 8 MPH. THE THUNDERSTORM WILL BE NEAR...GRANVILLE BY 640 PM EDT...6 MILES SOUTH OF RUSSELL AND 6 MILES SOUTH OF BLANDFORD BY 650 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. FRANK
Local storm report, Jul 22, 6:36 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
636 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG GRANVILLE 42.07N 72.87W
07/22/2008 HAMPDEN MA AMATEUR RADIO
LARGE TREES DOWN BLOCKING NORTH LANE
&&
AEDSpecial weather statement, Jul 22, 7:47 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 747 PM EDT TUE JUL 22 2008 CTZ003-004-MAZ004-010>012-230015- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 747 PM EDT TUE JUL 22 2008 AT 746 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH OVER MONSON...OR ABOUT 12 MILES EAST OF SPRINGFIELD...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...BRIMFIELD AND WALES BY 800 PM EDT... HOLLAND AND 7 MILES SOUTH OF WARREN BY 810 PM EDT...STURBRIDGE AND SOUTHBRIDGE BY 820 PM EDT. FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:55 AM EDT | High Surf Advisory | BOX | Dukes, Nantucket | 15 hr |
| Jul 22, 5:03 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 3 hr |
| Jul 22, 6:15 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 60 min |
| Jul 22, 6:34 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 3 hr |
| Jul 22, 7:03 PM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 117 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.